How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2839
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
2598649
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

I had a severe rash with itching and was placed on Prednisone,

This answer was rated:

I had a severe rash with itching and was placed on Prednisone, 60for three days and tearing to 4o for 3, 20 for three. I am on day 4 and have skipped a dose. I have insomnia, anxiety. My rash is gone. can I just stop now?

Debbie

Hi,

 

The usual protocol for tapering off oral prednisone is 60 mg/d for 4 days, followed by a 10-day taper (50 mg/d for 2 days, 40 mg/d for 2 days, 30 mg/d for 2 days, 20 mg/d for 2 days, then 10 mg/d for 2 days).

So you need to follow this protocol.

You should take 10 mg/d for 2 days before stopping the medication.

You should take your missed dose now if it is not more than 4 hours and take your next dose as per schedule.
It is not advisable to take oneself off of it suddenly.

Because of severe unwanted effects on body as adrenal glands steroid production is supressed and if external intake is stopped suddeny, it leads to steroid deficiency in body with severe consequencial effects.
Skip the missed dose if it is almost time for your next scheduled dose.

Do not take extra medicine to make up the missed dose.

And consult your doctor as well if your rash has gone completely.

 

 

Hope this helps.
Please rate me high if you are satisfied with our conversation.
In case you have further query press reply to expert button.
Bonus and positive feedback are appreciated.
Thanks.

 

Customer: replied 4 years ago.
The medical care practitioner wants me to 40 for the next three, 20 for the following three, and 20 for the following three , and 10 thereafter. Which protocol should I follow his or your suggestion.

Hi,

Thanks for the follow-up.

You should follow your doctor's advised protocol as main thing is to taper off prednisone gradually instead of stop it suddenly to prevent any adverse effects.

Now main question was you have skipped a dose.

So if it was not more than 4 hours then you should take your missed dose now and take next dose on schedule.

However if it is almost time for your next scheduled dose.

Do not take extra medicine to make up the missed dose and continue your protocol.

It's good to set an alarm for taking medicine on time.

 

 

Hope this helps.
Please rate me high if you are satisfied with our conversation.
In case you have further query press reply to expert button.
Bonus and positive feedback are appreciated.
Thanks.

 

 

Onlinedoc and 3 other Health Specialists are ready to help you